MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE-LONG FOR MATRIX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE-LONG FOR MATRIX; MISC ORTHO SURGICAL INSTR
Model Number 03.632.036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an l3-l5 transforaminal lumbar interbody fusion (tlif) on (b)(6) 2020, after the cages were inserted, the surgeon began inserting the bilateral pedicle screws from l3-l5.While inserting the l4 pedicle screws on the right side, the matrix holding sleeve was noticed to start striping at the distal tip where the threaded portion engages with the matrix headless screws.Another sleeve was used, and the screw was implanted without issue.The same thing happened on the next level l5 on the right.This time a small fragment broke off, however, all pieces were removed from the patient.A third sleeve was used, and the screws were placed without any issues.The procedure was successfully completed without a surgical delay.There was no patient consequence reported.Concomitant device reported: matrix pedicle screw (part # 04.639.745), unknown cage (part # unknown, lot # unknown, quantity unknown), unknown screwdriver shaft (part # unknown, lot unknown, quantity 1), unknown t-handle (part # unknown, lot # unknown, quantity 1).This complaint involves two (2) devices.This report is for (1) holding sleeve-long for matrix.This is report 01 of 02 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The holding sleeve-long for matrix (part # 03.632.036 / lot # h716585) was received at us cq.The very distal threads of the device were broken from its core.The distal threads also appeared to be stripped.Scratches/nicks were prevalent along the shaft of the device.The received condition was consistent with the complaint condition thus the complaint was confirmed.The overall complaint was confirmed for the received holding sleeve-long for matrix.Although no definitive root-cause can be determined its possible the device encountered unintended forces such as excessive torque while in use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part #: 03.632.036, synthes lot number: h716585, supplier lot #: h716585, release to warehouse date: 20-apr-2019, supplier: (b)(4).The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE-LONG FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10315695
Report Number2939274-2020-03280
Device Sequence Number19407538
Product Code LXH
UDI-Device Identifier10705034718941
UDI-Public(01)10705034718941
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.036
Device Catalogue Number03.632.036
Device Lot NumberH716585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 07/04/2020
Supplement Date Received by Manufacturer08/07/2020
08/21/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/20/2020
08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7.0MM TI MATRIX SCREW 45MM THREAD LENGTH; UNK - CAGE/PLATE; UNK - HANDLES; UNK - SCREWDRIVERS: SHAFTS